MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CARBON DIOXIDE

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CARBON DIOXIDE
Catalog Number 03L80-21
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported of falsely depressed architect carbon dioxide results for multiple samples.The customer indicated the initial results were approximately 18 mmol/l and retested on a new lot with a results of approximately 22 mmol/l.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
Review of complaint activity determined that there were no other complaints related to falsely depressed results for the likely cause lot.Tracking and trending report review for the carbon dioxide assay determined that there were no related adverse or non-statistical trends.The customer's instrument logs were reviewed.This review found the absorbances for the last calibration with the likely cause lots were lower than previous calibrations, which may indicate possible contamination of the carbon dioxide reagent.Using world wide field data the performance of reagent lot 53082uq05 and calibrator lot 11449fd01 were reviewed and no issues were identified.Manufacturing documentation for the assay was reviewed and did not identify any issues.Labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the architect carbon dioxide assay was identified.

Brand Name
CLINICAL CHEMISTRY CARBON DIOXIDE
Common Device Name
CARBON DIOXIDE
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key8112107
Report Number1628664-2018-02068
Device Sequence Number11166904
Product Code KHS
UDI-Device Identifier00380740005955
UDI-Public00380740005955
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K060295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number03L80-21
Device Lot Number53082UQ05
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C8000 SYSTEM, LIST 01G06-11,; ARCHITECT C8000 SYSTEM, LIST 01G06-11,; SERIAL (B)(4) ; SERIAL (B)(4)